How Some Headaches are Induced by Medication

Medicine OverdoseErwin Wodicka - Fotolia

Medicine Overdose

Medication-induced headaches i.e. headaches caused by medications constitute a serious problem in migraine and headache treatment.

They consist of a diffuse, dull-oppressive, continuous pain without attack character and without the typical attendant symptoms of a migraine, which may develop due to the daily or almost daily taking of migraine drugs or analgesics.

The fear that the development of medication-induced headaches is to be expected more frequently in the application of combination preparations than in the use of other headache and migraine medications is baseless, according to the current status of medical knowledge.

On the basis of the present research, it can be stated that patients taking excessive dosages of headache and migraine medications over a longer period of time are at higher risk of developing medication-induced headaches, regardless of whether it concerns mono-preparations or combination preparations.

It can be concluded that the frequency of medication administration, as well as dosage, are more important than the composition of the medications.

This post is also available in: German

on No Comments Yet

Leave a Comment

You must be logged in to post a comment.